MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-20-056
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Total hip replacement - acetabulum reamed to 55 mm and trialed with a 56 cup.Trial was very stable and hence decision to open actual implant.Opened 56 mm porocoat multihole but the cup felt small and loose within the acetabulum, when measured the diameter of actual implant using caliper, it showed 55 mm in diameter.Decided to open another 56 mm gription coating cup and diameter when measured was 56.5 mm and fit well and stable within acetabulum.
 
Event or Problem Description
Additional information received indicated that the event happened during a primary surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  patient code: no code available (3191) is used to capture prolonged surgery and insufficient information.Remove not applicable code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary examination of the returned device is unable to confirm the reported observation.The device is found to meet the geometry called out on drawing.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot dhr has been reviewed and no deviations or anomalies were found.

Brand Name
PINNACLE MULTIHOLE II CUP 56MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10636994
Report Number1818910-2020-21652
Device Sequence Number11401735
Product Code KWA
UDI-Device Identifier10603295009641
UDI-Public10603295009641
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K073504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-20-056
Device Catalogue Number121720056
Device Lot NumberHD0867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/12/2020
12/08/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date10/16/2020
12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1